MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA075902A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6: code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.H6: code b20: device remains implanted, and no images were provided; therefore, direct product analysis was not possible.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 cfr part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
A study alert from the pivotal aaa 17-01 (tambe) clinical study was received: on (b)(6) 2022, a tambe procedure was performed and the study patient was implanted with several gore® excluder® devices and a gore® excluder® thoracoabdominal branch endoprosthesis (tambe device).Gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) were used as branch devices in the visceral arteries.Two or more vbx devices were implanted the superior mesenteric artery (sma), left renal artery, right renal artery, and one vbx device in celiac artery.On (b)(6) 2024, the patient was reported to be in a local hospital with renal failure and is on dialysis.No intervention was reported involving the study device.As stated, patient records were requested.Updated information states a non-contrast ct scan that was done at an outside hospital but they could not determine anything about the renal stents from that scan.The physician did not want to give patient contrast for the ct scan due to the renal failure.Ultrasound was suggested, but no further information at this time.Five vbx devices were implanted.25743768 right renal artery first distal extension.25869696 right renal artery most proximal within the portal.25743769 left renal artery first distal extension.25841797 left renal artery second distal extension.25926891 left renal artery most proximal within the portal.On (b)(6) 2025, patient had right and left renal artery occlusion.Reportedly all five vbx devices occluded.The patient passed away on (b)(6) 2025, due to cardiorespiratory arrest.Per the attending physician, the death was not associated with the gore devices.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jazmin dela rosa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23292575
Report Number2017233-2025-06700
Device Sequence Number16000715
Product Code PRL
UDI-Device Identifier00733132637294
UDI-Public(01)00733132637294(17)251002
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/02/2025
Device Catalogue NumberBXA075902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale
Patient Weight69 KG